Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 45, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 20, 2008, 3:59 AM EST for 4 counties in Florida. It took effect at Nov 20, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 3:59 AM EST (08:59 UTC)
- In effect from
- Nov 20, 2008, 11:00 AM EST
- Expired
- Nov 20, 2008, 6:24 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 200859 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 359 AM EST THU NOV 20 2008 FLZ063-066>068-070>075-168-172-173-210000- /O.NEW.KMFL.FW.W.0045.081120T1600Z-081121T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE- 359 AM EST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR ALL OF SOUTH FLORIDA EXCEPT WESTERN COLLIER AND FAR SOUTH MIAMI DADE COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. DRY AIR WILL MOVE DOWN FROM THE CENTRAL SECTIONS OF FLORIDA UNDER NORTHERLY FLOW. THE ATMOSPHERE IS ALSO DRY WHICH WILL ALLOW SUNNY SKIES AND TEMPERATURES TO WARM UP A BIT MORE THAN YESTERDAY. A SEABREEZE OVER WESTERN COLLIER COUNTY WILL LIMIT THE DURATION OF LOW RELATIVE HUMIDITIES. ALSO, FAR SOUTH MIAMI DADE COUNTY WILL HAVE A FETCH FROM THE ATLANTIC AND BISCAYNE BAY TO LIMIT THE DURATION OF LOW RELATIVE HUMIDITIES. THEREFORE, A RED FLAG WARNING HAS BEEN POSTED FOR MOST OF SOUTH FLORIDA EXCEPT FOR THE ABOVE MENTIONED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KMFL 201925 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 225 PM EST THU NOV 20 2008 FLZ067-068-071>075-168-172-173-202030- /O.CAN.KMFL.FW.W.0045.000000T0000Z-081121T0000Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 225 PM EST THU NOV 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. LOW LEVEL MOISTURE HAS REBOUNDED SLIGHTLY ACROSS MUCH OF SOUTH FLORIDA AND RELATIVE HUMIDITIES WILL ONLY DROP BETWEEN 35 AND 40 PERCENT ACROSS ALL BUT THE NORTHWEST INTERIOR ZONES. THEREFORE, THE RED FLAG WARNING FOR PALM BEACH, BROWARD, MIAMI-DADE AND MAINLAND MONROE COUNTIES HAS BEEN CANCELLED. && $$ FLZ063-066-070-210000- /O.CON.KMFL.FW.W.0045.000000T0000Z-081121T0000Z/ GLADES-HENDRY-INLAND COLLIER- 225 PM EST THU NOV 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. DRY AIR HAS MOVED DOWN FROM THE CENTRAL SECTIONS OF FLORIDA UNDER NORTHERLY FLOW. THE ATMOSPHERE ALOFT IS ALSO DRY WHICH HAS ALLOWED FOR SUNNY SKIES AND TEMPERATURES TO WARM UP A BIT MORE THAN YESTERDAY. THIS HAS RESULTED IN RELATIVE HUMIDITIES ACROSS GLADES, HENDRY AND NORTHERN COLLIER COUNTIES TO DROP BELOW 35 PERCENT THIS AFTERNOON AND WILL REMAIN AT CRITICAL THRESHOLDS UNTIL EARLY THIS EVENING WHEN TEMPERATURES BEGIN TO DECREASE AFTER SUNSET. THEREFORE... THE RED FLAG WARNING WILL CONTINUE FOR THE NORTHWEST INTERIOR ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 202324 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 624 PM EST THU NOV 20 2008 ...RED FLAG WARNING IS CANCELLED... FLZ063-066-070-210030- /O.CAN.KMFL.FW.W.0045.000000T0000Z-081121T0000Z/ GLADES-HENDRY-INLAND COLLIER- 624 PM EST THU NOV 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING AS RELATIVE HUMIDITIES CONTINUE TO RISE WELL ABOVE 35% THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 20, 3:52 AM EST, 7 minutes earlier.
Area forecast discussion, Nov 20, 3:52 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
352 AM EST THU NOV 20 2008
..DRY WEATHER CONTINUES FOR SOUTH FLORIDA INTO THE FIRST PART OF
THE WEEKEND...
.DISCUSSION...
HIGH PRESSURE WAS LOCATED OVER THE NORTHEAST GULF OF MEXICO EARLY
THIS MORNING. THE HIGH WILL SLOWLY WEAKEN TODAY INTO FRIDAY WHILE
MOVING SOUTH INTO THE EASTERN GULF OF MEXICO. THIS WILL KEEP THE
CWA IN A NORTHWEST TO NORTH FLORIDA TODAY INTO FRIDAY ALONG WITH
DRY WEATHER. A COLD FRONT OVER THE TENNESSEE VALLEY WILL ALSO MOVE
SOUTHEAST...AND PASS THROUGH SOUTH FLORIDA FRIDAY NIGHT. THIS
WILL REINFORCE THE DRY WEATHER OVER THE CWA FOR SATURDAY.
A STRENGTHEN HIGH PRESSURE WILL ALSO BUILD OVER THE SOUTHEAST UNITED
STATES THIS WEEKEND BEHIND THE COLD FRONT. THIS WILL ALLOW FOR
PRESSURE GRADIENT TO TIGHTEN OVER THE CWA THIS WEEKEND, AND ALLOW
FOR BREEZY TO WINDY NORTHEAST WINDS OVER THE EAST COAST METRO
AREAS THIS WEEKEND. THERE COULD EVEN BE A FEW SHOWERS OVER THE
ATLANTIC WATERS WORKING INTO THE EAST COAST METRO AREAS ON
SUNDAY...AS THE NORTHEAST WINDS DEEPEN TO 700 MB. SO WILL KEEP THE
SLIGHT CHANCE OF SHOWERS GOING FOR THE EAST COAST METRO AREAS ON
SUNDAY...WHILE REST OF THE CWA WILL REMAIN DRY.
.EXTENDED FORECAST...
THE SURFACE HIGH WILL BREAK DOWN ON MONDAY...ALLOWING FOR A SECOND
COLD FRONT TO MOVE SOUTH AND THROUGH SOUTH FLORIDA TUESDAY
NIGHT. SO WILL CONTINUE A SLIGHT CHANCE OF SHOWERS FOR THE CWA
EARLY NEXT WEEK...BEFORE GOING COOLER AND DRIER AGAIN FOR THE
MIDDLE PART OF NEXT WEEK.
&&
.MARINE...
THE WINDS EARLY THIS MORNING HAVE BEEN FROM THE NORTHERLY
DIRECTION AT 10 TO 15 KNOTS. THE NORTHERLY DIRECTION SHOULD
CONTINUE TODAY INTO FRIDAY...BEFORE SWINGING TO A NORTHEAST
DIRECTION THIS WEEKEND. THE SPEEDS WILL REMAIN BELOW 15 KNOTS
TODAY INTO FRIDAY...BEFORE INCREASING TO 20 KNOTS OR GREATER
FRIDAY NIGHT INTO THE WEEKEND.
THEREFORE...THE GULF STREAM SEAS TO SHOULD CONTINUE TO DECREASE
EARLY THIS MORNING AND BE BELOW 7 FEET BY LATE THIS MORNING. THE
ATLANTIC SEAS WILL THEN REMAIN BELOW 7 FEET THROUGH FRIDAY...BEFORE
INCREASING TO 6 TO 8 FEET NEAR-SHORE AND UP TO 11 FEET IN THE GULF
STREAM BY SATURDAY AFTERNOON. THE GULF SEAS WILL ALSO REMAIN BELOW
6 FEET TODAY INTO FRIDAY...BEFORE THE OFFSHORE GULF WATERS
INCREASE TO 6 FEET BY SATURDAY.
SO WILL CONTINUE THE SCA FOR THE GULF STREAM SEAS THIS MORNING.
&&
.FIRE WEATHER...
THE LATEST NAM12 AND WRF MODELS ARE SHOWING THAT THE DRIER AIR
OVER CENTRAL FLORIDA WILL WORK DOWN INTO SOUTH FLORIDA
TODAY. THIS SHOULD ALLOW THE DEW POINTS OVER THE CWA TO FALL INTO
THE MID TO UPPER 30S OVER THE NORTHERN AREAS TO THE MID TO UPPER
40S OVER THE FAR SOUTHERN AREAS THIS AFTERNOON. THE TEMPS SHOULD
ALSO BE ABLE TO WARM UP INTO THE LOWER TO MID 70S OVER THE CWA
THIS AFTERNOON. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES OVER
MOST OF THE CWA TO FALL BELOW 35 PERCENT 4 HOURS OR MORE THIS
AFTERNOON.
THE ONLY AREAS THAT WILL NOT SEE THE 4 HOUR DURATION OF BELOW 35
PERCENT RELATIVE HUMIDITIES WILL BE OVER THE WESTERN COLLIER COUNTY AND
THE SOUTHERN MIAMI-DADE COUNTY...DUE TO THE WINDS BEING NORTHWEST
OVER WESTERN COLLIER COUNTY AND NORTHEAST OVER SOUTHERN MIAMI-DADE
COUNTY. THESE WINDS WILL ALLOW FOR SOME MOISTURE TO WORK INTO THE
AREA FROM THE WATERS WHICH IN TURN WILL KEEP THE DEW POINTS UP A
LITTLE BIT HIGHER THAN OVER REST OF THE CWA.
SO WILL ISSUE A RED FLAG WARNING FOR ALL OF THE CWA LATE THIS
MORNING INTO THIS AFTERNOON...EXCEPT FOR WESTERN COLLIER COUNTY AND
SOUTHERN MIAMI-DADE COUNTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 72 49 74 57 / - - - -
FORT LAUDERDALE 74 54 76 59 / - - - -
MIAMI 74 54 76 59 / - - - -
NAPLES 71 52 74 53 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-
FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Nov 19, 8:35 PM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 835 PM EST WED NOV 19 2008 FLZ063-066>075-168-172>174-201645- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 835 PM EST WED NOV 19 2008 ...HAZARDOUS CONDITIONS IN THE GULF STREAM CONTINUING OVERNIGHT... ...SLIGHT RISK OF RIP CURRENTS PALM BEACH COUNTY COAST... ...COOL TEMPERATURES INTERIOR PENINSULA OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: A NORTH TO NORTHEAST SWELL OF 2 TO 4 FEET WILL AFFECT THE ATLANTIC WATERS OFF THE COAST OF PALM BEACH COUNTY OVERNIGHT. THIS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS. TEMPERATURES: A COOL NIGHT IS IN STORE FOR THE INTERIOR PORTION OF THE PENINSULA ONCE AGAIN, AS TEMPERATURES FALL INTO THE 35 TO 45 DEGREE RANGE FOR MOST LOCATIONS. PATCHY FROST IS ALSO POSSIBLE ACROSS PORTIONS OF GLADES COUNTY. WAVES: SEAS WILL REMAIN IN THE 7 TO 9 FOOT RANGE IN THE GULF STREAM OVERNIGHT, BEFORE BEGINNING TO SLOWLY SUBSIDE DURING THE DAY ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONTAL PASSAGE IS ANTICIPATED DURING THE DAY ON FRIDAY, WITH GUSTY NORTH WINDS EXPECTED TO RESULT IN HAZARDOUS MARINE CONDITIONS ON THE LOCAL WATERS ONCE AGAIN. WINDS WILL GRADUALLY SHIFT TO THE EAST THIS WEEKEND, WITH AN INCREASING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. HOWEVER, ANOTHER STRONG COLD FRONTAL PASSAGE WILL LIKELY SHIFT WINDS TO THE NORTH ONCE AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.